I have been in a monogamous, married relationship for 25 years. However, on November 18, 2010, I had unprotected sex with a very young prostitute (18 y.o.) who promised me that she had no STD's. Crazy thing to do, I know.
I have been tested for all STD's with all negative results. However, I have had some burning sensations on both sides of my scrotum for several weeks during the past two months, and have noticed increase sensitivity on my genital skin and pubic hairs. The burning sensations comes and goes over the course of several days, up to a week, at a time. I also, have taken two 10-day courses of Valtrax, which was prescribed by my primary doctor at my insistence due to the symptoms I was having.
Here are my test dates and results for Herpes using HerpeselectType Specific:
1/14/2011 Valtrax course for 10 days - 1000mg twice daily
1/17/2011 (8 weeks, 4 days) - NEGATIVE for I/II < 0.90
1/28/2011 2nd Valtrax course for 10 days - 1000 mg twice daily
2/07/2011 (11 weeks, 4 days) - NEGATIVE for I/II <0.90
3/08/2011 (15 weeks, 5 days) - NEGATIVE for I/II <0.90
Sometime around March 1, 2011, I began to notice a small, single crack in the skin (fissure?) on the right side of the shaft of my penis and it remains in an unchanged state to this very date (April 6) 36 days??? It is not inflamed or bright red or anything but there is increased sensitiviy something like a light rash or sunburn feeling. I have been using latex condoms with my wife for the past 6-8 weeks due to my fear of giving her Herpes and she knows what happened and has forgiven me. I have been very guilt-ridden and my doctor thinks I might be having psychosemantic symptoms, but the feelings are real and the small fissure can be seen although it is hard to see at times.
My questions are these: 1/ DO I HAVE HERPES IN YOUR OPINION? 2/ COULD THE VALTREX HAVE ALTERED THE TEST RESULTS TO GIVE A FALSE NEGATIVE? 3/ COULD THE SKIN FISSURE THAT I HAVE THAT HASN'T HEALED FOR THIS LONG BE FROM HERPES OR COULD A REACTION TO THE CONDOMS (I have never used them in my life until this incident). 4/ SHOULD I BE RETESTED AGAIN BECAUSE MY WINDOW FOR SERCONVERSION IS NOT LONG ENOUGH OR ALTERED BY THE VALTRAX DRUG?
I would completely agree with your doctor on psychosemantic symptoms. To your questions....
1. No. You at this point have symptoms that are lasting to long to be herpes. Herpes doesn't given just those symptoms for that long.
2. There isn't much proof that the medicine would impact your results. Though no need to take valtrex without having a herpes diagnosis...
3. Really this could be from anything I am sure you are placing a lot of strain on your genital skin. But if it was a reaction it wouldn't have taken this long to show up. Herpes doesn't last that long to heal but the thing is our genital skin does take a while to heal. You should have had the area swabbed for a culture and typing.
4. I wouldn't think so. Your symptoms could be caused from a fungal infection but a few other things can be going on. You though are I think over thinking things because of your guilt.
The risk from a single encounter is low when dealing with herpes. If your partner had herpes she would need to have been shedding the virus or having an outbreak for you to be a risk.
No need to type in caps. It is like yelling. Also at this point work with your provider for a proper work up on your symptoms. You might want to look into a dermatologist for your skin issues. You could have a fungal infection.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.